Is it normal to get a lump on my hand after getting botox in the forehead eyebrow area? (Photos)

I just had botox put in my forhead and eyebrow area for the first time at 11am my right hand has been aching since mostly my middle knuckle and now 5pm i payed more attention to my hand and i see a lump and my hands vains are way more swollen than my left hand. Is it normal?

Doctor Answers 9

Lump In Hands

Thank you for your question. Botox works by blocking signals from the nerves to the muscles. The injected muscle can then no longer contract, which causes the wrinkles to relax and soften. It is very unlikely that Botox placed into the face has adverse effects to the hands. I recommend discussing your concerns with your injector and your primary care physician. 


Summit Emergency Medicine Physician
5.0 out of 5 stars 46 reviews

Lump In Hands

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Thank you for your question. Botox works by blocking signals from the nerves to the muscles. The injected muscle can then no longer contract, which causes the wrinkles to relax and soften. It is very unlikely that Botox placed into the face has adverse effects to the hands. I recommend discussing your concerns with your injector and your primary care physician. 


Summit Emergency Medicine Physician
5.0 out of 5 stars 46 reviews

Botox for frown lines

Botox injections for the frown lines or forehead lines would not cause a bump in your hands nor would it affect your hand veins.  Please see your doctor if you are still concerned.

Martie Gidon, MD, FRCPC
Toronto Dermatologist
5.0 out of 5 stars 22 reviews

Botox for frown lines

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Botox injections for the frown lines or forehead lines would not cause a bump in your hands nor would it affect your hand veins.  Please see your doctor if you are still concerned.

Martie Gidon, MD, FRCPC
Toronto Dermatologist

Botox and hand pain

Thank you for your question marjadi. I am sorry to hear about your situation. Botox is a purified protein used to address wrinkles associated with facial expression. Botox placed in the face should not result in adverse effects on the hands. If my patient who recently had Botox has aching in her hand I would recommend visiting a general physician to evaluate the cause. Please consult with a doctor for specific recommendations. Good luck!

Botox and hand pain

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Thank you for your question marjadi. I am sorry to hear about your situation. Botox is a purified protein used to address wrinkles associated with facial expression. Botox placed in the face should not result in adverse effects on the hands. If my patient who recently had Botox has aching in her hand I would recommend visiting a general physician to evaluate the cause. Please consult with a doctor for specific recommendations. Good luck!

Is it normal to get a lump on my hand after getting botox in the forehead eyebrow area?

Botox is a medication injected into target muscles of the face to selectively relax them for fewer/softer wrinkles. 

An injection in the forehead needs to go a very far distance to affect your hand. By the time it reached your hand it would be undetectable. Your hand symptoms are likely a coincidence with your Botox injection. If you have further questions, follow-up with your doctor who performed the injection. Safety comes first. 

Is it normal to get a lump on my hand after getting botox in the forehead eyebrow area?

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Botox is a medication injected into target muscles of the face to selectively relax them for fewer/softer wrinkles. 

An injection in the forehead needs to go a very far distance to affect your hand. By the time it reached your hand it would be undetectable. Your hand symptoms are likely a coincidence with your Botox injection. If you have further questions, follow-up with your doctor who performed the injection. Safety comes first. 

Botox injection and hand lump

It is unlikely that the Botox injection into your forehead has anything to do with your hand symptoms. That being said, I would discuss your concerns with your injector and possibly your primary care physician. 

Botox injection and hand lump

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

It is unlikely that the Botox injection into your forehead has anything to do with your hand symptoms. That being said, I would discuss your concerns with your injector and possibly your primary care physician. 

See an Expert Injector

I'd suggest seeing the doctor who injected you, but it's not likely that the lump on your hand was a result of the Botox injection in the forehead.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.8 out of 5 stars 203 reviews

See an Expert Injector

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

I'd suggest seeing the doctor who injected you, but it's not likely that the lump on your hand was a result of the Botox injection in the forehead.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.8 out of 5 stars 203 reviews

Botox question

It would be highly unusual for the lump in your hand to be related to your Botox injections. Discuss your concerns with your injector. They may want to examine you.

Botox question

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

It would be highly unusual for the lump in your hand to be related to your Botox injections. Discuss your concerns with your injector. They may want to examine you.

Is it normal to get a lump on my hand after Botox in the forehead?

Thank you for sharing your question and photographs. In my opinion the Botox did not contribute to your hand symptoms and I would recommend elevating your right hand and taking antiinflammatories to improve your symptoms.  If your symptoms worsen then see a hand specialist for an in-person examination.  Hope this helps. 

Is it normal to get a lump on my hand after Botox in the forehead?

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Thank you for sharing your question and photographs. In my opinion the Botox did not contribute to your hand symptoms and I would recommend elevating your right hand and taking antiinflammatories to improve your symptoms.  If your symptoms worsen then see a hand specialist for an in-person examination.  Hope this helps. 

Lump in hands?

Thanks so much for  this question. I do not believe the lump in your hand and the Botox injection are related. Botox and Dysport are safe medications that are FDA approved. Be sure your injector is using genuine product and are certified to perform these injections. Best , Dr. ALDO :)

Lump in hands?

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Thanks so much for  this question. I do not believe the lump in your hand and the Botox injection are related. Botox and Dysport are safe medications that are FDA approved. Be sure your injector is using genuine product and are certified to perform these injections. Best , Dr. ALDO :)

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.